iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologydull skinWill Kojivit gel lightens the dull skin and is it a safe alternate for Melacare cream?

My face became dull and dark after stopping Melacare cream. Is Kojivit gel safe to use?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 28, 2019
Reviewed AtAugust 9, 2023

Patient's Query

Hello doctor,

I am a 20-year-old male. I have been using Melacare cream for four months, and I stopped using it for a few days. My face becomes so dull and dark in complexion. Now I am using Kojivit gel. Please advise me is kojivit gel safe? How to use it, and how many days it requires to cure the dull skin and become fairer again? Please give advice.

Answered by Dr. Sushil Kakkar

Hello,

Welcome to icliniq.com.

Melacare cream that you have been using is essentially a triple composition of Mometasone Furoate steroid, Tretinoin, and Hydroquinone. It is not meant for regular use. This cream is a prescription product and should never be used without dermatologist advice. Dermatologist commonly prescribes it for facial hyperpigmentation and melasma. However, it should never be used as a regular fairness cream and in any case, not for more than two to three months. Since the steroid content of this cream can cause various side effects like acne, photosensitivity, skin thinning, and telangiectasia and facial hair growth (hirsutism), which is especially troublesome in females.

I would suggest that you use a broad-spectrum sunscreen throughout the day. At night you could use Glyco-A (glycolic acid cream) or Kojic (Kojic acid cream) to obtain the desired results of brighter complexion and even tone. You could also opt for a few peeling sessions from a dermatologist, e.g., yellow peel (Retinol CT peel) or glycolic peel or lactic acid peel.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sushil Kakkar
Dr. Sushil Kakkar

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy